Discussions that mention daypro

Arthritis board


Well, I knew I had it. I just had to be diagnosed and now I have been. So why am I upset? I've suspected this since my first appt with my primary care physician.

Suddenly I feel like I am doomed, yet all along I've been so positive. Doc put me on Daypro and I am starting Plaquenil (sp?) next week. I also have to have my knees drained.

I guess the part that is getting me most is the baby thing. She won't treat me with anything other than Plaquenil until after my childbearing is complete. I am only 27 and really want another baby!! DH and I have been married for 2 1/2 years and have a 1 year old baby boy....he is my life! I guess I should say they both are, I love them so so much.

I feel a bit guilty about what life may bring to them now. I'm sure I am just overwhelmed and need time for this to "really" sink in. I am shocked I feel this way, I thought I had already accepted it. Guess not!

Anwyay thanks for letting me vent. If anyone has been on Daypro or Plaquenil please let me know what i can expect for improvement in my symptoms and side effects.

Thanks again!

Angela
I am a psoriatic arthritis sufferer. I have RA degeneration in the fingers and toes, and I have Osteo arthritis in every other joint of my body. Capitalize the word EVERY.

I was taking Plaquenil along with either Vioxx or Bextra for several years. That combination worked quite well. When both of those Cox-2 drugs were withdrawn, however, my life became a drug nightmare. It was hard to find a suitable replacement.

I tried just about every other major NSAID---including Daypro, Voltaren, Relafen, and Lodine. Daypro, the last one that I tried, produced the least amount of relief. (From what I've read, it was rejected by the FDA three times because the drug really couldn't do anything more than aspirin and other existing products. It's only advantage is that it absorbs more slowly, putting less strain on the stomach.) After using each of the above four drugs for just a little while, I began to experience an allergic reaction that increased the joint inflamation. Also, they all produced drowsiness. The tiredness problem forced me to drink caffeine, which, in turn, made the arthritis problem even worse. As a result, I had to search for something else to use.

Naprosyn appears to be the only solution for me. It is the best inflamation fighter by far, and it produces no drowsiness. I was concerned about the heavy burning sensation that the drug produces in the upper GI tract. My doctor explained, however, that any irritation that occurs is the result of the drug passing from the bloodstream into bodily tissues, not from the drug floating around inside the stomach. (That's why the enteric coated version of Naprosyn really doesn't do much more to protect the body. The problems don't begin until after the drug is in the bloodstream.) Furthermore, with Prilosec (the OTC version of Nexium), you can minimize the danger of excess acid thinning out the stomach lining.

I hope that this information helps someone who is struggling with how to choose the right medicine.